Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 366, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 16, 2012, 3:48 PM CDT for Wayne County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 3:48 PM CDT (20:48 UTC)
- Expired
- Aug 16, 2012, 4:16 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Wayne County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 4:04 PM CDT | HAIL 0.75 | Greenville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 1:05 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2867 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032
WUUS53 KPAH 162048
SVRPAH
MOC223-162130-
/O.NEW.KPAH.SV.W.0366.120816T2048Z-120816T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
348 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WAYNE COUNTY IN SOUTHEAST MISSOURI...
* UNTIL 430 PM CDT.
* AT 346 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED JUST WEST OF GREENVILLE...MOVING EAST
AT 20 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
GREENVILLE...WAPPAPELLO LAKE AREA AND SHOOK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3711 9022 3696 9024 3698 9071 3707 9070
3717 9059
TIME...MOT...LOC 2047Z 267DEG 18KT 3710 9050
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
785
WWUS53 KPAH 162116
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
416 PM CDT THU AUG 16 2012
MOC223-162126-
/O.CAN.KPAH.SV.W.0366.000000T0000Z-120816T2130Z/
WAYNE MO-
416 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAYNE COUNTY IN
SOUTHEAST MISSOURI IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3711 9022 3696 9024 3698 9071 3707 9070
3717 9059
TIME...MOT...LOC 2116Z 267DEG 18KT 3711 9032
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 1:50 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Aug 16, 1:50 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 150 PM CDT THU AUG 16 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 150 PM CDT THU AUG 16 2012 CONVECTION TAKING SHAPE IN UNSTABLE AIRMASS OVER SOUTHERN MISSOURI...AND ALONG INTERSTATE 64 IN SOUTHERN ILLINOIS. FORECAST STILL ON TRACK...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED INTO TONIGHT...AS A FRONTAL BOUNDARY MOVES SOUTH ACROSS THE AREA. A FEW STRONG TO SEVERE STORMS EXPECTED...ESPECIALLY INTO THE EVENING HOURS. POPS WILL DIMINISH FROM NORTH TO SOUTH FRIDAY MORNING...WITH MAINLY DRY WEATHER FORECAST BY FRIDAY NIGHT. MOISTURE IS NEVER SHUNTED TOO FAR SOUTH OF THE AREA THIS WEEKEND. SOME OF THE MODELS SUGGEST PRECIP THIS WEEKEND...BUT A CONSENSUS HAS NOT BEEN REACHED AT THIS TIME. WILL HOLD ON ANY POP INCLUSION...AND MONITOR THE TRENDS. AFTER A WARM HUMID DAY TODAY...IT WILL NOT BE A WARM FRIDAY THROUGH THE WEEKEND IN THE WAKE OF THE FRONT. GFS MOS STILL SEEMS A BIT TOO COOL. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 150 PM CDT THU AUG 16 2012 AN UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. SUNDAY AND THROUGH MUCH OF THE WORK WEEK. UNSEASONABLY COOLER AND DRIER AIR AT THE SURFACE WILL PERSIST THROUGH TUESDAY...THEN A RETURN OF SOUTHERLY FLOW WILL BRING WARMER AIR AND INCREASING DEW POINTS TO THE PAH FORECAST AREA WEDNESDAY INTO THURSDAY. GFS AND ECMWF KEEP US DRY THROUGH WEDNESDAY...THEN GFS BRINGS LOW PRESSURE AND SIGNIFICANT PRECIP TO THE REGION WEDNESDAY NIGHT AND ESPECIALLY INTO THURSDAY. ECMWF KEEPS US DRY THROUGH THE FORECAST PERIOD WITH A SURFACE HIGH JUST OFF TO OUR SOUTHEAST. CONSENSUS AT THIS TIME IS TO KEEP THE AREA DRY...BUT FORECAST CONFIDENCE IS LOWER FOR THIS TIME PERIOD. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1203 PM CDT THU AUG 16 2012 GENERALLY VFR CONDITIONS...WITH SSW WINDS 5-15 KTS TURNING NORTH WITH A FRONTAL PASSAGE LATE TONIGHT. CONVECTION IS EXPECTED...BUT NOT INCLUDED IN THE TAFS AT THIS TIME...GIVEN UNCERTAINTY WITH RESPECT TO TIMING AND COVERAGE. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Aug 16, 3:40 AM CDT, 12 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT THU AUG 16 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF STORMS TODAY AND TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS. THE BEST CHANCE TIME PERIOD FOR SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING...AND THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS WILL END FRIDAY MORNING. SEVERE STORMS ARE NOT ANTICIPATED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY INTO TONIGHT.
In the hours before
Special weather statement, Aug 16, 2:21 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 221 PM CDT THU AUG 16 2012 ILZ084-162000- JACKSON IL- 221 PM CDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON COUNTY IN SOUTHERN ILLINOIS UNTIL 300 PM CDT... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF AVA...OR 12 MILES WEST OF MURPHYSBORO...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MURPHYSBORO...CARBONDALE AND DE SOTO.
Local storm report, Aug 16, 2:41 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM HAIL 2 SE AVA 37.87N 89.47W
08/16/2012 M0.50 INCH JACKSON IL LAW ENFORCEMENT
&&
CTNThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 3:29 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 46 min |
| Aug 16, 3:37 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 53 min |
| Aug 16, 4:23 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Perry | 19 min |
| Aug 16, 4:26 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 28 min |
| Aug 16, 4:31 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 22 min |
| Aug 16, 4:40 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Ripley | 50 min |
| Aug 16, 4:52 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.